MAUDE Adverse Event Report: BARD ACCESS SYSTEMS SAFETY HUBER 20G X 0.75IN WITH NF VALVE; SET, ADMINISTRATION, INTRAVASCULAR

BARD ACCESS SYSTEMS SAFETY HUBER 20G X 0.75IN WITH NF VALVE; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 585112
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of bleedback through the infusion set was inconclusive due to the sample condition.One photograph was provided for investigation.The photo showed one 20g ez huber infusion set being used on a patient.A dressing was attached to the needle housing.The extension set tubing between the needle housing and the y-site, and between the y-site and the proximal clamp was full of what appeared to be blood.The distal clamp appeared to be closed.The proximal clamp was not fully shown in the photo.The proximal end of the proximal clamp, the luer adaptor, and connection made at the luer adaptor were not visible in the photo.Although blood was visible in the extension set tubing, the cause of and the conditions surrounding the reported event were unknown.Potential contributing factors include the pressure gradient within the infusion set, improper connections, and clamp damage.The product ifu states, ¿fully tighten all connections, y-site end caps, or needleless connectors before use.Failure to attach an end cap or appropriate needleless device after removing a male luer locking end cap or needleless connector can result in an embolism or bleeding".A lot history review (lhr) of recn2786 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that port was accessed without difficulty, but blood backed up the length of the tubing.It was stated patient was receiving iv flush infusion at the time.

Brand Name
SAFETY HUBER 20G X 0.75IN WITH NF VALVE
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7539200
Report Number3006260740-2018-01064
Device Sequence Number204595
Product Code FPA
UDI-Device Identifier00801741044922
UDI-Public(01)00801741044922
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K071846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number585112
Device Lot NumberRECN2786
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2018
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2018
Initial Report FDA Received Date05/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1